... me took first pill today so far I feel ok. Think I am taking to much but should I be ok?
I am taking prednisone for a rash and I am on 50 mg a day for 4 days. The side effects are scaring?
Question posted by Sassiang2 on 8 Oct 2012
Last updated on 31 March 2018
I would feel better I think if you told us what strength the pills are and exactly what directions are on the label of the bottle. I cannot imagine a doc ordering that much for 4 days and then just stopping it.
Hello sassiang2 & welcome to the site. Yes, 50mg does seem a bit strong for just a rash. It would help if you would list what type of rash you have & how bad it is. Usually if you have an allergic reaction as in a rash, the doctor puts you on what is called a medrol dose pak. It is methylpredisalone, but starts at at higher dose & each day you take about 5mg less each day until you finish the dose pak. It gives your body time to re-regulate your own cortisol response. It usually isn't prescribed to take 50mg a day & then just stop. I am not a doctor, but suspect of your dosing. I would call your doctor if you have concerns. Some of the side effects you can have at the dose you are on, is hunger, flushing of the face, a warm feeling, & shakiness. If this is what you are experiencing, it is normal, but can make you feel uncomfortable. Some doctors will prescribe straight prednisone, but should prescribe it in a daily lowering dose.
It is a cheaper way than prescribing the dose pak. If you have any problems or questions, I would give the doctor a call about this. Without knowing what other medical problems you have or medications you take, it is very hard to give you a good answer...
Hello. Wish to reassure you that you will be fine and it will help you if you have some information.
First take 25mg in the morning and the other 25mg at night. This will reduce the flushing and sleepless feeling. Do not take all at once!
Second. This is a high dose and you must be having a strong reaction with that rash so you have a strong medication to stop the allergic response or disease process. Drink lots of water, rest, and if you become uncomfortable remember that this is better than that rash, so i know you can get through this.
Third. All the scary sounding side effects happen when this is taken for very long periods of time. In short bursts like this you do not have to worry about calcium problems, bone problems and so forth.
Fourth. You should have a weaning down. No one just stops prednisone at high dose. What is the next part of your treatment? If unsure, call your doctor right away to find out what is next.
I have been on prednisone continuously at higher doses than this on and less for over seven years. I want you to know that without I would not be alive. Millions of people receive this medication. You will be fine. I hope your disease responds quickly. Write me any time you have questions. I will be happy to talk further. Karen
- Prednisone uses and safety info
- Prednisone information for Healthcare Professionals (includes dosage details)
- Side effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.